MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reocclusion (1985); Thrombosis (2100)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 1 additional reocclusion complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, but not the procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left popliteal artery.Approximately 6 months after the index procedure, the patient¿s left popliteal vessel was reportedly reoccluded.No additional intervention has been performed at this time, but the patient was placed on a medication regiment.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00146.
 
Additional Manufacturer Narrative
Corrected data: event description now includes "the physician alleged reocclusion with possible thrombosis in the patient¿s left popliteal vessel." analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 1 additional reocclusion complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, but not the procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left popliteal artery.Approximately 6 months after the index procedure, the physician alleged reocclusion with possible thrombosis in the patient¿s left popliteal vessel.No additional intervention has been performed at this time, but the patient was placed on a medication regiment.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00146.
 
Additional Manufacturer Narrative
Additional information: event description added the following, "on (b)(6) 2018, approximately 15 months after the index procedure, the patient had a reintervention involving pta only." relevant tests and lab data added the following, "on (b)(6) 2018, reintervention on target lesion involving pta only." other relevant history added the following, "rutherford scale improved from grade 3 to grade 1." corrected data: outcomes attributed to adv ev was changed from "n/a" to "required intervention to prevent permanent impairment/damage (devices)".Mdr contact person and email address is changed form "(b)(6).Eval code & desc - method codes changed form "3263, 3317" to "4115, 4110, 3331".Eval code & desc - conclusion code changed from "92" to "4310".Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 1 additional reocclusion complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual samples were not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, but not the procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left popliteal artery.Approximately 6 months after the index procedure, the physician alleged reocclusion with possible thrombosis in the patient¿s left popliteal vessel.No additional intervention has been performed at this time, but the patient was placed on a medication regiment.On (b)(6) 2018, approximately 15 months after the index procedure, the patient had a reintervention involving pta only.The investigator assessed that the event was possibly related to the study device, but not the procedure.The sample was discarded by the user facility and is not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00146.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6753221
Report Number3006513822-2017-00147
Device Sequence Number130571
Product Code ONU
UDI-Device Identifier00801741088582
UDI-Public(01)00801741088582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2017
Device Model Number9004
Device Catalogue Number9050613400060
Device Lot NumberGFZC0594
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
02/25/2019
Initial Report FDA Received Date07/30/2017
Supplement Report FDA Received Date08/11/2017
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight55